MAUDE Adverse Event Report: SMITHS MEDICAL INTERNATIONAL, LTD. PORTEX ENDOTRACHEAL TUBE; TUBE, TRACHEAL (W/WO CONNECTOR)

SMITHS MEDICAL INTERNATIONAL, LTD. PORTEX ENDOTRACHEAL TUBE; TUBE, TRACHEAL (W/WO CONNECTOR)
Model Number 100/141/030
Medical Device Problem Code Failure to Deliver (2338)
Health Effect - Clinical Code Unspecified Respiratory Problem (4464)
Date of Event 02/28/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Lot number, expiration date and device manufacture date is unknown, no information has been provided to date.Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Event or Problem Description
It was reported that the et tube was defective (tube inside of the tube) making it hard to ventilate.There has been no report of observable clinical symptoms or a change in symptoms identified in the patient.
 
Additional Manufacturer Narrative
Other text: d10: device available for evaluation, h6: event methods, evaluation, and conclusion codes: updated.Two photos and one sample device were received for investigation.Both photos depict the complaint sample.The reported complaint was confirmed during visual inspection of the device, which verified the end of the connector was damaged and detached from the tube.Further examination of the damaged area determined that the connector had been previously joined to the tubing.No product lot number was provided, therefore, no review of manufacturing device history records could be conducted.Based on the available information the investigation confirmed the complaint, and attributed the device condition to improper use of the product.No actions have been assigned at this time.

Brand Name
PORTEX ENDOTRACHEAL TUBE
Common Device Name
TUBE, TRACHEAL (W/WO CONNECTOR)
Manufacturer (Section D)
SMITHS MEDICAL INTERNATIONAL, LTD.
boundary road
hythe, kent CT21 6JL
UK  CT21 6JL
Manufacturer (Section G)
NULL
Manufacturer Contact
jim vegel
MDR Report Key16589361
Report Number3012307300-2023-02876
Device Sequence Number4937735
Product Code BTR
UDI-Device Identifier15019315019036
UDI-Public15019315019036
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K790312
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/31/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number100/141/030
Device Catalogue Number100/141/030
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/01/2023
Supplement Date Received by Manufacturer05/12/2023
Initial Report FDA Received Date03/22/2023
Supplement Report FDA Received Date05/31/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age2 DA
Patient SexMale
Patient Weight1 KG
Patient EthnicityHispanic
Patient RaceWhite